MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE

COLLAGEN MATRIX, INC. DURAMATRIX SUTURABLE; COLLAGEN DURA MEMBRANE
Model Number DMS45
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record review and additional qc reserve sample testing confirms that the product met release criteria.There are no indications that the product would not perform as designed.
 
Event or Problem Description
The clinician reported that a revision surgery was performed as a result of csf leak 11 days following the initial post area fossa craniotomy.The initial procedure was completed using a combination of duramatrix suturable and duramatrix onlay products.During the revision surgery the clinician observed that the duramatrix suturable product was breaking down on the edges.Based on additional feedback provided, the suturing technique during the initial procedure may have been a contributing factor in the event.
 
Event or Problem Description
The clinician reported that a revision surgery was performed as a result of csf leak 11 days following the initial post area fossa craniotomy.During the revision surgery the clinician observed that the duramatrix suturable product was breaking down on the edges and had a small amount of fluid buildup underneath.As part of the initial reporting the distributor's sales representative stated that duramatrix suturable product was used in conjunction with duramatrix onlay product (emdr report 2249852-2017-00018).Based on follow-up information it has been determined that duramatrix suturable product was the only product used in the procedure and the duramatrix onlay product was not involved.
 
Additional Manufacturer Narrative
Based on the additional information received from the distributor and clinician section has be updated.It has been clarified that the duramatrix suturable (dms45) product was the only product associated with the reported incident and the duramatrix onlay product was not used.

Brand Name
DURAMATRIX SUTURABLE
Common Device Name
COLLAGEN DURA MEMBRANE
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
MDR Report Key6914978
Report Number2249852-2017-00017
Device Sequence Number19193521
Product Code GXQ
UDI-Device Identifier00813954020426
UDI-Public00813954020426
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K141608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberDMS45
Device Lot Number1610131121
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURAMATRIX ONLAY; DURAMATRIX ONLAY
Outcome Attributed to Adverse Event Required Intervention;